MAUDE Adverse Event Report: ARTHROCARE CORPORATION WEREWOLF FLOW 50 COBLATION WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WEREWOLF FLOW 50 COBLATION WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290037
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a knee arthroscopy, the black material of the coblation wand was melting.The procedure was successfully completed with non-significant delay using a s+n back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An analysis of the customer provided images found the tip of the wand with a melted cord.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include improper sterilization technique, rough handling of the device, or exposure of the device to high temperatures.No containment or corrective actions are recommended at this time.

Brand Name
WEREWOLF FLOW 50 COBLATION WAND
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16057769
Report Number3006524618-2022-00523
Device Sequence Number5237525
Product Code GEI
UDI-Device Identifier00885556617472
UDI-Public00885556617472
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K162074
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2025
Device Model Number72290037
Device Catalogue Number72290037
Device Lot Number2098684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date08/09/2023
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown